Journal of Mathematical Biology

, Volume 17, Issue 2, pp 179–190

Multiple stable subharmonics for a periodic epidemic model


  • H. L. Smith
    • Department of MathematicsArizona State University

DOI: 10.1007/BF00305758

Cite this article as:
Smith, H.L. J. Math. Biology (1983) 17: 179. doi:10.1007/BF00305758


The S → I → R epidemic model of K. Dietz with annual oscillation in the contact rate is shown to have multiple stable subharmonic solutions of different integral year periods.

Key words

Epidemic modelSubharmonic solutionsBifurcation

Copyright information

© Springer-Verlag 1983